MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number CZ70BD
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported during the posterior vitrectomy surgery plus phacoemulsification and intraocular lens insertion in the left eye surgeon evidences narrowing in the insertion site, which causes damage to the optics.The surgery was completed on the same day by using a back up device without complications.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.A dark solution is dried on the edge of the optic.One haptic is fractured in the gusset area with suture material attached to the positioning hole of the haptic.Marks are observed on the optic.Follow up attempts were made.At this point, no further information available at this time.Broken haptic damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).

Brand Name
PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16352857
Report Number1119421-2023-00279
Device Sequence Number6824566
Product Code HQL
UDI-Device Identifier00380650696588
UDI-Public00380650696588
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P840060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCZ70BD
Device Catalogue NumberCZ70BD.230
Device Lot Number15343780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown